When we’re feeling unwell due to a headache, body aches, colds, or fever, paracetamol is usually the medication we reach for. Although we don’t encourage panic buying, it isn’t a bad idea to stock up on these analgesics, especially during flu season. Here’s what you need to know about buying paracetamol during a shortage.
Branded vs. Generic Paracetamol
In case there is a shortage of brands like Biogesic, Neozep, or Tempra, there’s nothing wrong with buying a generic brand, according to experts. Contrary to popular belief, generic medications function similarly to brand-name drugs in terms of quality, strength, recommended dosage, intended purpose, effects, and side effects. Only purchase from a reputable drugstore and consult with a doctor and pharmacist.
Fake vs. Authentic Biogesic
With the shortage of paracetamol in the country, Unilab cautions consumers on fake tablets that have emerged. Examine details like the color and size of the tablet, the color and pattern of the packaging, and the seal watermark to spot the difference.
The fake tablets will appear brighter or paler in comparison, has a larger cavity in the product pocket, and come in a dotted pattern packaging. Furthermore, the Unilab seal should be a rendered watermark rather than an evident grey or white color.
Use no more of this drug than is prescribed. An overdose of paracetamol can cause severe damage, particularly to the liver. Unless prescribed by a doctor, paracetamol should not be taken continuously for more than five days.
The recommended dosage for adults is no more than two tablets (1000mg) every four to six hours and no more than eight tablets (4000mg) per day. For children under 12 years old, a lower dosage in liquid form may be more tolerable.
And if you’re wondering if you can take Biogesic with Neozep, the answer is no. Do not take paracetamol simultaneously with other pain-relieving medications containing the same ingredient.
ALSO READ: What to Pack in Your Emergency Bag
Art Macky Arquilla